Dronedarone/Possible QT Prolonging Agents
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Dronedarone can affect your heart's rhythm. Other drugs can have the same effect. Dronedarone may slow down how quickly your body processes tacrolimus.
What might happen:
Taking dronedarone with other agents that can affect your heart rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening.Using dronedarone with tacrolimus may also cause the amount of tacrolimus in your blood to increase, which may cause more side effects than normal.
What you should do about this interaction:
Let your healthcare professionals (e.g doctor or pharmacist) know right away that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes. If you are taking tacrolimus, your doctor may want to check the amount of tacrolimus in your blood more often when you start taking dronedarone or if you stop taking dronedarone.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Multaq (dronedarone) US prescribing information. Sanofi-Aventis U.S. LLC January, 2014.
2.The University of Arizona Center for Education and Research of Therapeutics. Drugs with Risk of Torsades de Pointes and Drugs with Possible Risk of Torsades de Pointes. Available at:http://www.crediblemeds.org/. Updated March 14, 2013.
3.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.
4.Phansalkar S, Desai AA, Bell D, Yoshida E, Doole J, Czochanski M, Middleton B, Bates DW. High-priority drug-drug interactions for use in electronic health records. J Am Med Inform Assoc 2012 Sep-Oct; 19(5):735-43.